The Fifth International Congress for Radio Astronomy
The European Radio Astronomy Club
4th to the 6th of September, 2009
Thursday3rd of September “Early Arrivals” will meet for a beer in the Heidelberger Altstadt (Old Town) Near the Old Heidelberger Bridge in the Steingasse 9 at the Wirtshaus VETTERS with its own Brewery inside, we have a table reserved from 19:00 Onward for ERAC
Friday the 4th of September (Workshop Day) On Campus Bonhöfer Str 11 2nd Floor Department of Electrical Engineering
10:00 CAD Circuit design using Sprint layout
11:30 SMD Soldering
12:30 Dinner break, at Café Liberty on campus next to the Boarding house
14:00 Understanding S Parameters “Using Agilent S Parameter Tester Live “ Agilent
19:00 End of the first day. Drinks on Campus “Liberty” Bonnhöfer Str 8
Saturday the 5th of September In the Science Tower Great Lecture hall at the Base Ludwig Gutman Str 6 on Campus
08:00 Official Opening Peter Wright, ERAC President, Prof P Shuch SETI League Executive Director, SARA 30 min
08:30 Designing Low noise Amplifiers the E PHEMT as MMIC Peter Wright ERAC President 15 Min
09:00 Introduction to SETI Science and Technology Prof Dr Paul Shuch SETI League USA 30 min
09:30 The Radio Telescope Mannheim Upgrade 2007- 2009 Peter Wright ERAC President 30 Min
10:00 Welcoming address University of Applied Science Heidelberg Prof Dr Dr Winterberg SRH Heidelberg 30 min
10:15 Interferometry and Circular Polarisation Measurements in Radio Astronomy Dr David Fields SARA USA 30 min
10:45 Short Tea and Coffee Break
11:00 Cosmic Rays the Highest Energies in the Universe Dr Jörg Hörandel Radbound University Nijmegen Holland 60 Min
12:00 Official Group Photo In front of the Science Tower 10 Min followed by a “Brisk” walk to Dinner
12:15 Dinner break, at Liberty on campus next to the Boarding house
13:30 The Expanding Planets. Prof Dr-Ing Konstantin Meyl University of Furtwangen Black Forrest Germany 120 Min
15:30 Short Tea and Coffee break 15 min
15:45 LNA Cooling Peter Wright ERAC President 30 Min
16:15 The Multiwavelength Galactic centre SgrA Ms Yasmin Walter University of Frankfurt 40 min
17:00 The Landes Sternwarte Heidelberg Bernhard Keil Centre for astronomy University of Heidelberg (Film)
17:30 Project Argus Update Prof Dr Paul Shuch SETI League USA 30 min
18:00 The Optical Lunar Opposition Effect Prof Dr Elmar Schmidt University of Applied Science Heidelberg 30 min
18:30 Radio Eyes The Future of our Radio Astronomy, Global Joint Observing and VLBI Peter Wright ERAC President
19:00 ARGOS Spectrometer Search for Extragalactic Radio Transients, Dipl. Ing. Christian Monstein, ETH Zürich
20:00 End of the First Day we all go off to the Official Congress Banquet. on Campus
22:30 Possibility to Visit the Landes Sternwarte Heidelberg “Attach yourselves to Bernhard Keil” we need car drivers !
Sunday the 6th of September In the Science Tower Great Lecture hall at the Base
09:30 Opening Coffee
10:00 The Noise free far side of the Moon and the Future of Radio Astronomy Prof Claudio Maccone University of Turin Italy 30 min
10:30 Spacecraft Reception on 8.4GHz with a 1.8m Dish Dipl-ing Wolfgang Arnold Germany 30min
11:00 International Spectrometer Network CALLISTO Dipl-Ing Christian Monstein Institute of Astronomy ETH Zurich Switzerland 60
12:00 Dinner break, at Liberty on campus next to the Boarding house
13:30 The Day the Earth stood out Prof Dr Paul Shuch SETI League USA 30 min
14:00 Beyond the FFT : Extraction of weak signals from Noise plus Data Compression by the KLT Prof Claudio Maccone 30 min
14:30 Monitoring Solar Activity by observing Satellites Martin Bertges 30 min
15:00 Coffee break
15:30 Non-local Signal Transfer between Atomic Nuclei (Timewave Research) Dipl.-Ing. Eckhard Kantz 45 min
18:15 A New way of planning SETI Searches by the STATISTICAL Drake Equation Prof Claudio Maccone 30 min
18:45 ??? Slots for Brought Lectures “ Always many “
20:00 Official End of the fifth International Congress for Radio Astronomy . or maybe later depending on late lectures
The Survivors meet again for a final feed again at Liberty
Emergency Telephone Info - Peter: 01736366076
Restaurant on Campus LIBERTY on the Bonhöfer Strasse 8 behind the boarding house
This Event is open to Registered Members and Guests as well as Lecturers and Students of the University City of Heidelberg.
Emergency Hotels : High Class reasonable price Hollander Hof 06221 60500 www.hollander-hof.de
ETAP Hotel Langlachweg 18, 68229 Mannheim – Friedrichsfeld 0621 48 47 620
Or find one in heidelberg via tourist information 06221 1422 ext 24 or 25 or 26 the Congress is in Heidelberg Wieblingen
Register as soon as possible, please!
The 5th European Radio Astronomy Club Congress
Registration form .
Please subscribe to the ERAC-Congress mailing list (send message to " ERAC-Congressfirstname.lastname@example.org ) for staying up-to-date with all information.
We are pleased to inform you of our next International Congress For Radio Astronomy which takes place at the University of Applied Science (FH) Heidelberg (www.fh-heidelberg.de). It will be held Friday the 4th, Saturday the 5th and Sunday the 6th of September 2009 in the Great Lecture hall of the "Science Tower". Rooms are available for early bookers for 68.50 Euro per night (Single) and 99 Euro per night (Double) including breakfast.
These events, held every 3 years, are hosted by The European Radio Astronomy Club, an organisation with over 250 members in 16 different countries, pledged to assist and inform interests in Radio Astronomy, both Professional and Amateur. As in previous years, the organisation of this important event is in the good hands of Peter Wright, ERAC's President, who is also a teacher in the field of Communications electronics at the Fachhochschule (FH) Heidelberg.
An Important link to the Wikipedia, all you need to know about Heidelberg site :
The 5th ERAC Congress will be Co-Hosted, as before, by the SETI League and its Executive Director, Prof. Dr. H. Paul Shuch. This is a 3 day event with lectures and workshops, as well as the chance to visit Heidelberg, Germany’s finest University city .
The congress will be on campus with the hotel as well as the mid day food and directly next to the Lecture hall the Tram car is situated which takes everyone directly into the old city of Heidelberg for the evening banquet. This is also a wonderful opportunity to bring along your wifes Or Partner as the city of Heidelberg is only 5 minutes away which allows wonderful shopping during the day when the men are at the congress. In other words, the 5th ERAC Congress is wonderful for the family, so no excuses are open for not bringing the partner, especially the cheep price of the double room.
In the evenings we will come together also at
on campus and there will be much opportunity for talking to people whom you listened to during congress lectures
or with whom you have exchanged mails between Congress events.
See also: www.cvb-heidelberg.de or just google "Heidelberg"
On Friday, guests will be arriving from all over the world, professionals from radio astronomy sites, instituts and universities as well as many amateur radio astronomers. This is the chance of a lifetime for Scientists to have a wonderful weekend as well as their wifes or partner a wonderful short holiday!
The University town of Heidelberg is World famous being also the home of important scientific institutions like for example The Max-Planck-Institut für Astronomy, Max-Planck-Institut für Kernphysik, Astronomisches Recheninstitut, Heidelberger Akademie der Wissenschaften, Verlag "Sterne und Weltraum" and many more. It has a Main Line Railway Station and Frankfurt International Airport is Just around the Corner. An Hourly Schuttle bus leaves the airport directly for Heidelberg City. Ask Lufthansa where it leaves from, the price is very cheep!
For a complete information package of Heidelberg with maps, special offers, all the things to see, please write to email@example.com and state: "Attention Mrs Seiferling, I wish to attend the 5th International Congress for Radio Astronomy 4th 5th 6th of September 2009 at the University of Applied Science (FH Heidelberg). Could you please send me the information package reserved for me as arranged with Mr Wright from ERAC." You should now place in your name and address and send off the e-mail!
Friday the 4th will be a workshop day, the official opening of the Congress will be at 09:00 hrs and the Congress will continue till about 19:00 hrs, with a long lunch break at noon. In the evening, we will be gathering for our evening meal, once again open ended. Saturday and Sunday will be a lot of lectures with the same schedule as on Friday, finishing on Sunday at 17:00 hrs.
Mannheim Radio Telescope
and this is a description how to get there:
To Get to the ERAC Radio Telescope Site in Mannheim please observe the following: The Radio Telescope is Situated in an area Called the Bürgerpark "Peoples Park". This is the discription for a piece of green that no local knows of at all to be perfectly honest! It is situated on the Edge of Feudenheim, the Village part of Mannheim I live in. The Bürger park is Surrounded by the next Village Wallstadt and a new town area called Käfertal Süd so that explained things roughly on the big map. Let me give you the directions now as if you were comming from Heidelberg.
From the Heidelberg Autobahn leave at the Sign post Feudenheim Neckerau Maimarkt Neuostheim. This is the first Right off the Autobahn sharp, do not continue to Neckerau. This is the other direction of the Autobahn you are now aiming for, drive onto this new Piece on Short Autobahn and keep on it. To your left you will see the airfield of the Mannheimer Neuostheimer area and with it on your road a traffic light next to the end of the runway. Keep on going straight. The road will go up a bit and cross first the River Neckar then the Neckar Channel. Keep on going now, the road goes up hill at the end of a right curve to stop at a crossing with Traffic Lights. Left goes into the town, right goes into Feudenheim and I live near here just keep going on straight however.
Now after crossing railway lines for the tram you will be seeing also tram lines to your right. Drive about 600 Meters and in front of will loom up unfortunatly an American Barracks Spinellie. The road forks here and to your right is a very high block of flats in Red. Now turn Right at this fork in the direction of Wallstadt. After about 100 meters, to the left is the end fence of the Barracks and you will be at a crossroads again. Get into the left lane here. The Crossing is on the road you are now on the Wingersbuckel with the Talstrasse. Now turn left and drive over the Tram lines into the Dead end of the Talstrasse, a small industrial estate! Immediately after crossing the tram lines you will see a wide path road going into the green of the park directly behind the tram stop. Drive along this small road at slow speed watching out for pedestrians. Keep on going till you see to the Left of you a large Parabolic Dish in the field. You have arrived. Park please to the right next to the shrubbs and trees. Please be aware at all times for Dogs and people who are walking along this road also.
The European Radio Astronomy Club , Ziethen Str 97, D-68259 Mannheim Germany
Tel Home ++49 (0)621 794597 Mobile 0173 6366 076 Work ++49(0)6221 512470.